| Model Number |
FT3000 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Superficial (First Degree) Burn (2685)
| Date of Event |
08/10/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that use of the device resulted in a burn.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not exceed maximum power limits as stated in these or other instructions for use.Exceeding recommended power settings may result in patient injury or product damage.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a procedure, there are several accounts of what potentially happened.The surgeon stated they believed it was a spark coming from the device.The rem pad placement and faulty force triverse pencil could be the cause.The staff believes the normal protocols for rem pad placement and energy settings were correct.They believed that the pencil was not properly holstered in the provided plastic holster and its possible that during the case an the button was inadvertently activated by the placement of the retract or surgeons elbow.They manually checked the generator error and event logs and there was no evidence of an error.The patient had small first degree burn to epidermis to the right side upper abdomen near naval and was treated with ointment and bandage.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during open debulking hysterectomy, there are several accounts of what potentially happened.The surgeon stated they believed it was a spark coming from the device.The rem pad placement and faulty force triverse pencil could be the cause.The staff believes the normal protocols for rem pad placement and energy settings were correct.They believed that the pencil was not properly holstered in the provided plastic holster and its possible that during the case an the button was inadvertently activated by the placement of the retract or surgeons elbow.They manually checked the generator error and event logs and there was no evidence of an error.The patient had small first degree burn to epidermis to the right side upper abdomen near naval and was treated with ointment and bandage.Procedure was completed.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, during open lap hysterectomy, there were several accounts of what potentially happened.The surgeon stated they believed it was a spark coming from the device.The rem pad placement and faulty force triverse pencil could be the cause.The staff believed the normal protocols for rem pad placement and energy settings were correct.They believed that the pencil was not properly holstered in the provided plastic holster and it was possible that during the case the button was inadvertently activated by the placement of the retract or surgeons elbow.They manually checked the generator error and event logs and there was no evidence of an error.The patient had small first degree burn to epidermis to the right side upper abdomen near naval and was treated with ointment and bandage.Procedure was completed by open procedure.